Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On kolladpin from long term, have chest pains, anxiety attacks, mood swings, shortness of breath. Related?

hi i am a 47 year old woman, have been on kolladpin for probably 2 years now, i took myself off it, for no other reason then cannot afford..which i believe was a big mistake, i have been having chest pains, anxiety attacks , mood swings, shortness of breath. is this all related to getting off them? should i just get right back on them? i started taking them because i am going thru menapause, was depressed, mostly anxious, and lack of sleep, so my dr prescribed these
Asked On : Thu, 17 Jan 2013
Answers:  3 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Klonopin is a good drug for the anxiety disorder. Its only after a proper course of these drugs, that they are gradually tapered off under supervision. Withdrawing them suddenly would have surely brought you the above symptoms. Best way would be to re-start them and then consult your psychiatrist.
You should also try CBT and other psychotherapies along with the drugs.
Hope I am able to answer your question.
Wish you good health.
Answered: Mon, 21 Jan 2013
I find this answer helpful
Psychiatrist Dr. Ashish Mittal's  Response

Welcome to HealthcareMagic Forum

From your description it appear that you have anxiety and depressive disorder. Your current treatment is not clear from your query.

For your problem it is not good to take unsupervised treatment for long term. Your condition is very much treatable. So, you can meet nearby psychiatrist for evaluation and treatment.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Mon, 21 Jan 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, it appears that you are likely to be suffering from withdrawal effects of the anti-anxiety medication. Now,I presume that you are referring to Klonopin (Clonazepam) - which is a frequently prescribed benzodiazepine anti-anxiety medication. Benzodiazepine anti-anxiety medication, if taken for long periods of time and stopped abruptly can result in a variety of withdrawal symptoms - both psychological and physical symptoms.

One way to prevent these withdrawal symptoms is to gradually taper down the dose, rather than stopping them abruptly. If your symptoms are distressing and unmanageable, then I would advise you to report this to your doctor so that you can be given a tapering schedule for the medication or started on some alternative anti-anxiety medication.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 21 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor